Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Diagnosed with hypothyroidism. Does alcohol cause any effect on the disease?

Good Day...Say, I am almost 60 years young! I ve had hypothyroidism for 3 years now...I actually never had any symptoms when diagnosed...but occasionally feel it. I like to drink a good red dry wine now & then, but also notice it hits me rally quick...I thought sugar in red wines was less than whites..?? Do I really have to entirely quit even though I am considered a very light social drinker...
Asked On : Mon, 15 Oct 2012
Answers:  1 Views:  125
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Your query is a good one. I will try my best to answer it.

There are many research papers on Alcoholism and thyroid dysfunction. To answer your query specifically, the sugar in red wine is more than that in white.

There is no absolute need to quit taking wine. If you are a very light social drinker, it is fine.

Just to let you know, In Hypothyroidism there is depression that may lead to more intake of alcohol and relapse with alcohol often occurs with associated Hypothyroidism.

Hope this helps you.

Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor